18 . July , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Clorpres

Big Image

Generic Name: clonidine and chlorthalidone (KLOE ni deen and klor THAL i done)
Brand Names: Clorpres, Combipres

What is Clorpres (clonidine and chlorthalidone)?

Clonidine decreases the levels of certain hormones in your blood. This effect allows your blood vessels (veins and arteries) to relax and decreases your blood pressure. Clonidine also slows your heart rate.

Chlorthalidone is a thiazide diuretic (water pill). It helps to lower your blood pressure and decrease edema (swelling or water retention) by increasing the amount of salt and water you lose in your urine.

Clonidine and chlorthalidone is used to treat high blood pressure (hypertension).

Clonidine and chlorthalidone may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about Clorpres (clonidine and chlorthalidone)?

Do not stop taking clonidine and chlorthalidone suddenly. Stopping suddenly could cause severe high blood pressure, nervousness, and anxiety. To avoid falls and injuries, stand up slowly from a sitting or lying position. This medication will make you drowsy and may cause some dizziness. Do not use alcohol, antihistamines, prescription pain relievers, sleeping pills, and other drugs that may cause drowsiness or dizziness except under the supervision of your doctor.

What should I discuss with my healthcare provider before taking Clorpres (clonidine and chlorthalidone)?

You must not take clonidine and chlorthalidone if you

  • have any type of liver disease;
  • have an allergy to sulfa-based drugs such as sulfa antibiotics (you may have an allergic reaction to chlorthalidone); or

  • are taking a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate).

Before taking this medication, tell your doctor if you have

  • any type of heart disease,

  • had a heart attack or a stroke,

  • kidney disease,
  • high levels of cholesterol or triglycerides (types of fat) in your blood,

  • diabetes,
  • gout,
  • a collagen vascular disease such as systemic lupus erythematosus, or

  • pancreatitis.

You may not be able to take clonidine and chlorthalidone, or you may need a lower dose or special monitoring during treatment if you have any of the conditions listed above.

Clonidine and chlorthalidone is in the FDA pregnancy category B. This means that it is not likely to harm an unborn baby. Do not take this medication without first talking to your doctor if you are pregnant or planning a pregnancy. Clonidine and chlorthalidone passes into breast milk. It is not known whether this drug will harm a nursing infant. Do not take clonidine and chlorthalidone without first talking to your doctor if you are breast-feeding a baby. If you are over 60 years of age, you may be more likely to experience side effects from clonidine and chlorthalidone therapy. You may require a lower dose or special monitoring during treatment. Clonidine and chlorthalidone has not been approved for use by children.

How should I take Clorpres (clonidine and chlorthalidone)?

Take clonidine and chlorthalidone exactly as directed by your doctor. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.

Take each dose with a full glass of water.

Do not stop taking this medication suddenly even if you feel better. You may need to take clonidine and chlorthalidone for the rest of your life to control your condition.

Store this medication at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. However, if it is almost time for your next dose, skip the dose you missed and take only your next regularly scheduled dose. Do not take a double dose of this medication.

What happens if I overdose?

Seek emergency medical attention.

Symptoms of a clonidine and chlorthalidone overdose include drowsiness, lethargy, weakness, lightheadedness, a slow heart rate, nausea, vomiting, increased urination, and possibly seizures.

What should I avoid while taking Clorpres (clonidine and chlorthalidone)?

Use caution when driving, operating machinery, or performing other hazardous activities. Clonidine and chlorthalidone may cause dizziness. If you experience dizziness, avoid these activities. To avoid falls and injuries, stand up slowly from a sitting or lying position. This medication will make you drowsy and may cause some dizziness. Avoid alcohol while taking clonidine and chlorthalidone. Alcohol may increase the drowsiness caused by clonidine and chlorthalidone and may increase dizziness. Use caution even with small amounts of alcohol.

Avoid other drugs such as sleeping pills, prescription pain relievers, antihistamines, and antidepressants. These products will also increase the drowsiness caused by clonidine and chlorthalidone. Talk to your doctor or pharmacist about any other prescription or over-the-counter medications you are taking.

Avoid prolonged exposure to sunlight. Chlorthalidone may increase the sensitivity of your skin to sunlight. Use a sunscreen and wear protective clothing when exposure to the sun is unavoidable.

Do not let yourself become overheated in hot weather or during exercise, and use caution if you have a fever. These situations increase the effects of clonidine and chlorthalidone in your body, and you may become very dizzy.

Avoid a diet high in salt. Too much salt may cause your body to retain water and may decrease the effects of chlorthalidone. Talk to your doctor before changing the amount of salt in your diet.

Clorpres (clonidine and chlorthalidone) side effects

If you experience any of the following serious side effects, stop taking clonidine and chlorthalidone and seek emergency medical attention:
  • an allergic reaction (difficulty breathing; closing of your throat; swelling of your lips, tongue, or face; or hives);

  • a very slow heart rate (fewer than 60 beats per minute);

  • unusually high or low blood pressure (fainting, a severe headache, flushing of your face);

  • chest pain;

  • yellowing of your skin or eyes;

  • unusual bleeding or bruising; or

  • little or no urine.

Other, less serious side effects may be more likely to occur. Continue to take clonidine and chlorthalidone and talk to your doctor if you experience

  • fatigue, dizziness, tiredness;

  • tingling or numbness in your arms, legs, hands, or feet;

  • headache;

  • constipation, nausea, vomiting, abdominal pain, or diarrhea;

  • insomnia;

  • increased hunger or thirst or a dry mouth (sucking on ice chips or sugarless hard candy may relieve this side effect);

  • excessive urination;

  • muscle weakness or cramps;

  • blurred vision;

  • impotence; or

  • sensitivity to sunlight.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect Clorpres (clonidine and chlorthalidone)?

Do not take clonidine and chlorthalidone if you are taking a monoamine oxidase inhibitor (MAOI), or if you have taken one in the last 14 days. MAOIs include isocarboxazid (Marplan), phenelzine (Nardil), and tranylcypromine (Parnate).

  • a tricyclic antidepressant such as amitriptyline (Elavil, Endep), imipramine (Tofranil), nortriptyline (Pamelor), doxepin (Sinequan), and others;
  • the cholesterol-lowering drugs cholestyramine (Questran) or colestipol (Colestid), which may decrease the effects of hydrochlorothiazide;

  • a nonsteroidal anti-inflammatory drug (NSAID) such as ibuprofen (Motrin, Advil, Nuprin), ketoprofen (Orudis, Orudis KT, Oruvail), diclofenac (Cataflam, Voltaren), etodolac (Lodine), indomethacin (Indocin), nabumetone (Relafen), oxaprozin (Daypro), naproxen (Naprosyn, Anaprox, Aleve), and others;
  • an oral diabetes medicine such as glipizide (Glucotrol), glyburide (Micronase, Glynase, Diabeta), chlorpropamide (Diabinese), tolazamide (Tolinase), or tolbutamide (Orinase);

  • lithium (Lithobid, Eskalith, others);

  • a steroid medicine such as dexamethasone (Decadron, Hexadrol), hydrocortisone (Cortef, Hydrocortone), prednisone (Orasone, Deltasone), prednisolone (Delta Cortef, Prelone), methylprednisolone (Medrol); or

  • another drug used to lower blood pressure or treat other heart conditions.

You may not be able to take clonidine and chlorthalidone, or you may require a dosage adjustment or special monitoring during treatment if you are taking any of the medicines listed above.

Clonidine and chlorthalidone may increase the effects of other drugs that cause drowsiness, including antidepressants, alcohol, antihistamines, sedatives (used to treat insomnia), pain relievers, anxiety medicines, and muscle relaxants. Tell your doctor about all medicines that you are taking, and do not take any medicine unless your doctor approves.

Drugs other than those listed here may also interact with clonidine and chlorthalidone or affect your condition. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines.

Where can I get more information?

  • Your pharmacist has additional information about clonidine and chlorthalidone written for health professionals that you may read.

What does my medication look like?

Clonidine and chlorthalidone is available with a prescription under the brand name Combipres. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

Clonidine/chlorthalidone strengths are as follows:

  • Combipres 0.1 mg/15 mg--pink, oval-shaped, scored tablets

  • Combipres 0.2 mg/15 mg--blue, oval-shaped, scored tablets

  • Combipres 0.3 mg/15 mg--white, oval-shaped, scored tablets

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 4.07. Revision Date: 7/29/04 12:59:44 PM.

Recent Drug Updates at DrugIndexOnline:





Acetaminophen/Dextromethorphan/Pseudoephedrine Powder Packet Acetaminophen/Dextromethorphan/Pseudoephedrine Powder Packet
Generic Name: Acetaminophen/Dextromethorphan/Pseudoephedrine Powder Packet (a-seet-a-MIN-oh-fen/dex-troe-meth-OR-fan/sue-doe-eh-FED-rin) Brand Name: TheraFlu Non-Drowsy Maximum StrengthAcetaminophen/Dextromethorphan/Pseudoephedrine Powder Packet is used for:Relieving pain, congestion, and cough more...

Anergan 50 Anergan 50
Note: Products containing trimeprazine were withdrawn from the market by Allergan in July 1999 Some commonly used brand names are: In the U.S.— Anergan 25 2 Anergan 50 2 Antinaus 50 2 Pentazine 2 Phenazine 25 2 Phenazine 50 2 Phencen-50 2 Phenergan 2 Phenergan Fortis 2 Phenergan P more...

Carboplatin Carboplatin
Some commonly used brand names are: In the U.S.— Paraplatin In Canada— Paraplatin Paraplatin-AQ Category Antineoplastic Description Carboplatin (KAR-boe-pla-tin) belongs to the group of medicines known as alkylating agents. It is used to treat cancer of the ovaries. It ma more...

Cyanocobalamin (B12) Gel Cyanocobalamin (B12) Gel
Generic Name: Cyanocobalamin (B12) Nasal Gel (sigh-an-oh-koe-BAL-uh-min) Brand Name: NascobalCyanocobalamin (B12) Gel is used for:Maintaining normal vitamin B12 blood levels in certain patients with pernicious anemia. It is also used to treat or prevent low blood levels of vitamin B12 that may b more...

Demser Demser
Generic Name: Metyrosine (meh-TYE-row-seen) Brand Name: DemserDemser is used for:Decreasing the amount of certain chemicals (catecholamines) in the body caused by a type of adrenal gland tumor (pheochromocytoma). It may be used either as a pretreatment before surgery or for the long-term treatm more...

Hydroxyzine tablets Hydroxyzine tablets
Generic Name: Hydroxyzine hydrochloride Dosage Form: Tablets Rx only Hydroxyzine Description Hydroxyzine hydrochloride has the chemical name of 2-[2-[4-(p-Chloro-α-phenylbenzyl)-1-piperazinyl]ethoxy]ethanol dihydrochloride. Hydroxyzine hydrochloride occurs as a white, odorless powder whi more...

ketotifen ophthalmic ketotifen ophthalmic
Generic Name: ketotifen ophthalmic (kee toe TYE fen off THAL mik) Brand Names: Zaditor What is ketotifen ophthalmic? Ketotifen is an antihistamine that inhibits the body's release of a chemical called histamine. Histamine can produce allergy symptoms such as sneezing, runny nose, and wa more...

Nature's Remedy Nature's Remedy
Some commonly used brand names are: In the U.S.— Agoral 35 Alophen 25 Alphamul 30 Alramucil Orange 7 Alramucil Regular 7 Bisac-Evac 25 Black-Draught 26 Black-Draught Lax-Senna 32 Carter's Little Pills 25 Cholac 14 Citroma 16 Citrucel Orange Flavor 3 Citrucel Sugar-Free Orange Flavor 3 Col more...